Alert archive / Oklahoma / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this wind chill advisory at Jan 22, 2014, 3:23 AM CST for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 23, 2014, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:23 AM CST (09:23 UTC)
- In effect from
- Jan 23, 2014, 12:00 AM CST
- Expired
- Jan 23, 2014, 10:59 AM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS44 KTSA 220923 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 323 AM CST WED JAN 22 2014 ARZ001-002-010-011-OKZ054>064-067>069-222200- /O.NEW.KTSA.WC.Y.0002.140123T0600Z-140123T1800Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER- CHEROKEE-ADAIR- 323 AM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR... CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS... MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. HAZARDOUS WEATHER... * A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT WITH BITTERLY COLD CONDITIONS INTO THURSDAY MORNING AS GUSTY NORTH WINDS REMAIN AT 15 TO 25 MPH. * WIND CHILLS WILL FALL INTO THE -5 TO -10 DEGREE RANGE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY SUNRISE THURSDAY. IMPACTS... * FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. DEFINITION... * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES AND LIMIT OUTDOOR ACTIVITY. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
074
WWUS44 KTSA 222131
WSWTSA
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
331 PM CST WED JAN 22 2014
ARZ001-002-010-011-OKZ054>064-067>069-231000-
/O.CON.KTSA.WC.Y.0002.140123T0600Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
331 PM CST WED JAN 22 2014
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...
A WIND CHILL ADVISORY IS IN EFFECT...
FOR THE FOLLOWING COUNTIES...
* IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR...
CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL
AND MADISON.
HAZARDOUS WEATHER...
* A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT
WITH BITTERLY COLD CONDITIONS INTO THURSDAY MORNING AS
NORTH WINDS REMAIN AT 15 TO 25 MPH.
* WIND CHILLS OF -5 TO -10 DEGREES ARE EXPECTED ACROSS NORTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS LATE TONIGHT INTO THURSDAY MORNING.
IMPACTS...
* FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT
TAKEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES
AND LIMIT OUTDOOR ACTIVITY.
* STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR
TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER
EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
WEATHER.GOV/TULSA.
&&
$$984
WWUS44 KTSA 230922
WSWTSA
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
322 AM CST THU JAN 23 2014
ARZ001-002-010-011-OKZ054>064-067>069-231800-
/O.CON.KTSA.WC.Y.0002.000000T0000Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
322 AM CST THU JAN 23 2014
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
A WIND CHILL ADVISORY IS IN EFFECT...
FOR THE FOLLOWING COUNTIES...
* IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR...
CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL
AND MADISON.
HAZARDOUS WEATHER...
* A VERY COLD ARCTIC AIR-MASS WILL CONTINUE SURGING INTO NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING WITH GUSTY NORTH
WINDS TO 30 MPH. WIND CHILLS ARE EXPECTED TO FALL INTO THE
-5 TO -10 DEG RANGE...CREATING BITTERLY COLD CONDITIONS.
IMPACTS...
* FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT
TAKEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* PREPARE FOR THE COLD BY WEARING MULTIPLE LAYERS OF WARM CLOTHES
AND LIMIT OUTDOOR ACTIVITY.
* STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR
TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER
EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
WEATHER.GOV/TULSA.
&&
$$036
WWUS44 KTSA 231659
WSWTSA
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CST THU JAN 23 2014
ARZ001-002-010-011-OKZ054>064-067>069-231800-
/O.CAN.KTSA.WC.Y.0002.000000T0000Z-140123T1800Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
1059 AM CST THU JAN 23 2014
...WIND CHILL ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND CHILL
ADVISORY...
FOR THE FOLLOWING COUNTIES...
* IN OKLAHOMA...OTTAWA...PAWNEE...DELAWARE...CHEROKEE...ADAIR...
CRAIG...NOWATA...CREEK...WASHINGTON...WAGONER...TULSA...ROGERS...
MAYES AND OSAGE. IN ARKANSAS...BENTON...WASHINGTON...CARROLL
AND MADISON.
* WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA LATE THIS MORNING.
&&
$$What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 3:16 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 22, 3:16 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 AM CST WED JAN 22 2014
.DISCUSSION...
COLD START THIS MORNING WITH A BRIEF/MODEST WARM UP TODAY BEFORE
THE ARCTIC AIR ARRIVES. MAIN SURGE OF COLDER AIR WILL MOVE INTO
NORTHEAST OKLAHOMA BY LATE EVENING SWEEPING SOUTH OVERNIGHT.
BITTERLY COLD CONDITIONS ARE EXPECTED LATE TONIGHT INTO THURSDAY
MORNING AS GUSTY NORTH WINDS AT 15 TO 25 MPH CONTINUE. A WIND
CHILL ADVISORY WILL BE ISSUED FOR MOST OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS AS WIND CHILLS FALL INTO THE -5 TO -10 DEG
RANGE. 1040 MB ARCTIC HIGH SETTLES OVER THE AREA THURSDAY NIGHT
WITH LIGHT WINDS/CLEAR SKIES...ALLOWING LOW TEMPERATURES TO DROP
INTO THE SINGLE DIGITS OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. SOUTHWEST WINDS WILL QUICKLY DEVELOP FRIDAY MORNING AS
HIGH SHIFTS EAST...WITH A BRIEF WINDOW FOR WIND CHILLS AT OR JUST
BELOW ZERO. THE STRONG SOUTHWEST WINDS WILL ALSO CREATE AN ELEVATED
FIRE DANGER THREAT FRIDAY AFTERNOON AS A VERY DRY AIR-MASS REMAINS
OVER THE AREA.
SHOULD SEE A DECENT WARM UP OVER THE WEEKEND AS A COUPLE OF WEAK
BOUNDARIES MOVE THROUGH. ANOTHER STRONG COLD FRONT IS EXPECTED
SUNDAY NIGHT INTO MONDAY WITH COLD/BRISK CONDITIONS RETURNING.
ALTHOUGH AIR-MASS IS LIKELY NOT AS COLD AS THE INITIAL SURGE
TONIGHT/WED...SHOULD STILL SEE LOW TEMPERATURES IN THE TEENS
MONDAY NIGHT AS HIGH QUICKLY MOVES ACROSS. BOTH THE ECMWF/GFS ARE
IN FAIRLY GOOD AGREEMENT THROUGH MUCH OF THE EXTENDED PERIODS AND
THEREFORE STAYED CLOSE TO MEX GUIDANCE. STILL A DRY FORECAST
THROUGH DAY 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 45 12 22 8 / 0 0 0 0
FSM 46 20 28 12 / 0 0 0 0
MLC 49 17 29 10 / 0 0 0 10
BVO 47 10 20 4 / 0 0 0 0
FYV 39 10 21 5 / 0 0 0 0
BYV 39 9 18 6 / 0 0 0 0
MKO 44 13 23 7 / 0 0 0 0
MIO 41 8 20 4 / 0 0 0 0
F10 46 14 25 8 / 0 0 0 0
HHW 51 22 34 16 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.
AR...WIND CHILL ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...21
LONG TERM....12Hazardous weather outlook, Jan 21, 5:10 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CST TUE JAN 21 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CST TUE JAN 21 2014 ...AFTER A WARM DAY WEDNESDAY...MUCH COLDER WEATHER RETURNS AGAIN THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THRU FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. SATURDAY THRU MONDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER ARCTIC FRONT IS POISED TO MOVE INTO OUR REGION WEDNESDAY NIGHT WITH STRONG NORTH WINDS AND MUCH COLDER AIR BEHIND IT. THE COLD WILL LAST THROUGH FRIDAY. THE WINDS AND COLD WILL CAUSE WIND CHILL READINGS TO DROP BETWEEN ZERO AND 10 BELOW NORTH OF INTERSTATE 40 BY THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE FRIDAY MORNING...ZERO TO 10 DEGREES...HOWEVER DUE TO LIGHT WINDS...WIND CHILLS WILL NOT BE QUITE AS BAD. DESPITE THE COLD WEATHER...THE DRY AND WINDY WEATHER WILL RESULT IN POOR FIRE WEATHER CONDITIONS...ESPECIALLY WEDNESDAY NIGHT THRU FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
Nearby
Wind Chill Advisories in Oklahoma, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.